MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. COFLEX INTERLAMINAR TECHNOLOGY; PROSTHESIS, SPINOUS PROCESS SPACER/PLATE

XTANT MEDICAL HOLDINGS, INC. COFLEX INTERLAMINAR TECHNOLOGY; PROSTHESIS, SPINOUS PROCESS SPACER/PLATE
Model Number UQI00012
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was made aware of a product complaint on (b)(6) 2023.It was reported that one of the superior wings of a system implant fractured during the final crimping process.There were no known patient complications associated with this complaint.An alternate available system implant was successfully implanted without incident.
 
Additional Manufacturer Narrative
A dhr review was performed for the complaint device lot, and there were no manufacturing anomalies identified.The device lot met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 11/11/2020.The system surgical technique guide provides guidance on appropriate use of the bending pliers and crimping pliers to prepare and place system implants.The surgical technique guide step states the crimping plier should be inserted into implant device's wings and gentle pressure should be applied to the handles of the crimping pliers such that the implant device's wings crimp around the spinous process.The complainant reported that both the bending pliers and crimping pliers were utilized during the procedure for the respective steps in which the instruments are used to prepare the system implant for placement.It was also reported that the crimping pliers were not engaging properly on the superior process wing during the placement and crimping process.It may be possible that improperly engaged crimping pliers may have contributed to the reported implant malfunction.There have not been any other complaints of similar nature in the past 12 months.The manufacturer will continue to monitor this product family for implant malfunctions from the field.

Brand Name
COFLEX INTERLAMINAR TECHNOLOGY
Common Device Name
PROSTHESIS, SPINOUS PROCESS SPACER/PLATE
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 
MDR Report Key18243652
Report Number3005031160-2023-00022
Device Sequence Number6685475
Product Code NQO
UDI-Device Identifier04260148898525
UDI-Public04260148898525
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P110008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2025
Device Model NumberUQI00012
Device Lot Number2420360973
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2023
Initial Report FDA Received Date11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown